Headlands Center for the Arts


Fall Open House & Picnic

Open House
Sunday, October 27, 2013

Hours

12 - 5PM

Price

Free

From the Mess Hall

Ready-to-go picnic lunches

Location

Full Campus

Building on Headlands’ 30th Birthday festivities in Fall 2012, this Fall Open House is once again set in the Parade Ground. Visit with artists in their studios and attend performances and readings, then head outside to partake in hands-on activities for all ages, peruse finely-crafted wares at local artisan pop-up shops, and see the landscape through new eyes on artist-led hikes. The Mess Hall will be dishing out picnic-ready lunches, so bring your blanket or borrow one of ours, and be prepared for an art-filled day in the park.

Parking is limited! We strongly encourage people to carpool or take public transportation and to park in designated spaces only. Please do not park in the Visitor Center parking lot; those who do could be cited or towed. Download parking area map, including designated disability parking spaces, here. Directions to Headlands here. 

Schedule of Events

12:45 – 1:15PM
Nature Hike with the Native Plant Nursery, Meet at Parade Ground Info Table

Join The Marin Headlands Native Plant Nursery to hike the Coastal Trail to see at least 20 species of native plants and discuss their ethnobotanical uses. Walk duration is 30 minutes. All ages welcome. Sturdy shoes strongly recommended.

1:00 – 1:30PM
Dance Performance, Building 952, The Gym

Choreographer and performer Adrienn Hód and dancer Csaba Molnár (AIRs ’13) present recent work.

1:00 – 3:00PM
Bubblesmithing, Parade Ground

Bubblesmith Sterling Johnson presents large-scale, multi-dimensional, interactive bubble-making for all ages.

1:15 – 1:45PM
Desire Trails with Sasha Petrenko, Meet at Building 960

Join artist Sasha Petrenko (AIR ’05, AFF ’13)and The New Urban Naturalist for a hike at low tide on the newly rediscovered Broken Secret Trail. Walk begins with moving and sound making in nature to re-engage our senses. Hike duration 20 to 30 minutes. All ages welcome. Sturdy shoes strongly recommended.

2:00 – 2:30PM
Musical Performance, Parade Ground

Progressive, psychobilly folkgrass band: Jonathan Warren & The Billy Goats

2:30 – 3:00PM
Readings, Building 944 Eastwing

3 x 10 – Three Headlands writers each give 10-minute readings: Julie Ault (AIR ’13), Nabil Kashyap (AIR ’13), and Christian Nagler (AIR ’12, AFF ’13).

2:30 – 3:00PM
Desire Trails with Sean McFarland, Meet at Parade Ground Info Table

Join photographer Sean McFarland (AIR ’11) in exploring the differences between looking and walking through the landscape and the records we produce of the experience. Each participant will be making a camera-less but photographic records of their experience using objects and light encountered and collected while moving through the landscape. The photographs will be developed on-site and taken home by each participant.

3:00 – 3:30PM
Dance Performance, Building 952, The Gym

Choreographer and performer Adrienn Hód and dancer Csaba Molnár (AIRs ’13) present recent work.

3:30 – 4:00PM
Nature Hike with the Native Plant Nursery, Meet at Parade Ground Info Table

Join The Marin Headlands Native Plant Nursery to hike the Coastal Trail to see at least 20 species of native plants and discuss their ethnobotanical uses. Walk duration is 30 minutes. All ages welcome. Sturdy shoes strongly recommended.

3:30 – 4:00PM
Readings, Building 944 Eastwing

3 x 10 – Three Headlands writers each give 10-minute readings: Laurel Braitman (AFF ’13), Graham Gremore (AFF ’13), and Erin Wilson (AFF ’13).

4:00 – 4:25PM
Dance Performance, Parade Ground

With a nod towards minimalist dances of the 70′s and 80′s, performance troupe AbbyCrainLOOK, performs Swarm. Watch as both dancers and non-dancers work through a durational score that leads them from barely moving to being completely overtaken by untrammeled motion.

4:30 – 5:00PM
Desire Trails with Hazel White, Meet at Parade Ground Info Table

Poet Hazel White (AFF ’13) leads explorers of all ages down to a nearby waterway, poking into the landscape along the way, with accompanying children’s story and contemporary philosophy.

Ongoing:

Artisan Pop-Up Shops & Hands-on Activities, Parade Ground

Film Screening, Building 960, Studio 7A

Every 15 minutes on the hour: Natalie Zimmerman & Michael Wilson (AIR ’08, AFF ’13) present Oceania: Encounters at the Edge—a filmic investigation of shifting intersections of land and sea.

An Intertidal Experience with NatureBridge, Building 944, Westwing

NatureBridge presents a hands-on intertidal experience. Touch sea stars, anemones, and hermit crabs, see sculpins, snails, northern cling fish, and assorted algae. Get a closer look at the tube feet of a sea star and anemone tentacles under the video microscope.